Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 331, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jul 23, 2003, 8:36 AM CDT for Limestone County, Robertson County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2003, 8:36 AM CDT (13:36 UTC)
- Expired
- Jul 23, 2003, 9:30 AM CDT
- In force
- 54 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Limestone County, TX, Robertson County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 1.6 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 93 J/kg
- Mixed-layer CIN
- -277 J/kg
- Mixed-layer LCL
- 1106 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -2.2
The text
As transmitted, in the capitals the NWS used until 2016.
876 WUUS54 KFWD 231336 SVRFTW TXC293-395-231430- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 833 AM CDT WED JUL 23 2003 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN LIMESTONE COUNTY IN NORTH CENTRAL TEXAS ROBERTSON COUNTY IN SOUTH CENTRAL TEXAS * UNTIL 930 AM CDT * AT 833 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM OVER SOUTHERN LIMESTONE COUNTY ABOUT 8 MILES SOUTH OF GROESBECK...MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT... SOUTHERN PARTS OF RURAL LIMESTONE COUNTY AROUND 850 AM CDT NORTHERN ROBERSTSON COUNTY NEAR RIDGE THROUGH 915 AM CDT HAIL TO THE SIZE OF NICKELS AND WIND GUSTS TO 60 MPH ARE LIKELY. FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES. LAT...LON 3146 9635 3144 9656 3102 9658 3104 9626 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 6:15 AM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jul 23, 6:15 AM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION...UPDATED TO ADD AVIATION DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 615 AM CDT WED JUL 23 2003 .AVIATION DISCUSSION... A COLD FRONT EXTENDED SOUTH OF A TYLER....TO STEPHENVILLE LINE. THIS BOUNDARY WILL BECOME STATIONARY THIS AFTERNOON...AND START TO BECOME DIFFUSE OVERNIGHT. THE MAIN AREA OF SHOWERS AND THUNDERSTORMS HAS MOVED OFF THE EAST AND SOUTHEAST...BUT THERE WILL CONTINUE TO BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. EXPECT GENERAL VFR CONDITIONS TO PREVAIL...OUTSIDE OF ISOLATED SHOWERS/THUNDERSTORMS. NORTHEASTERLY WINDS OF 5 TO 10 KNOTS NORTH OF THE FRONT...WILL BECOME EASTERLY...WHILE WINDS TO THE SOUTH OF THE FRONT REMAIN SOUTHEASTERLY AT 5 TO 10 KNOTS. #58 .EARLY MORNING PUBLIC DISCUSSION 400 AM CDT... AT 09Z...COLD FRONT FROM COMANCHE TO CORSICANA. NOCTURNAL CONVECTION CONTINUES WHERE MOISTURE FETCH RIDING UP FRONTAL SURFACE IS MOST INTENSE. FRONT WILL SLOWLY SLIP SOUTH AND DIMINISHING LLJ WILL BRING A SLOW END TO PRECIP IN E ZONES THIS MORNING. AFTERNOON POPS VALID EVERYWHERE...BEST SC/SE NEAR SFC BOUNDARY AND HIGHEST PW. FRONTOLYSIS BEGINS BY TONIGHT...BUT WITH SOUTHERLY SFC FLOW AND NORTHERLY FLOW STILL IN PLACE ALOFT...INTRODUCED SLIGHT CHANCES FOR THURSDAY. RIDGE BUILDS BACK IN BY FRIDAY...AND POPS BACK ON HOLD. TEMPS AND HUMIDITY QUICKLY RETURN TO NORMAL...WITH ABUNDANT SUNSHINE WELL INTO NEXT WEEK. MRF REDEVELOPS NW FLOW TOWARD THE END OF NEXT WEEK...WITH ANOTHER FRONT PLUNGING INTO THE SOUTHERN PLAINS. INTRODUCED SLIGHT CHANCE POPS WEDNESDAY AS NW FLOW DEVELOPS...BUT WITH DOG DAYS IN FULL SWING...WILL CERTAINLY MAINTAIN A BIT OF SKEPTICISM. FCSTID = 25 DFW 94 71 97 74 / 20 20 20 20 ACT 95 72 98 75 / 40 40 20 20 PRX 92 68 94 71 / 30 30 20 20 DTO 94 67 96 71 / 20 20 20 20 TKI 94 67 96 71 / 20 20 20 20 DAL 94 72 97 75 / 20 20 20 20 TRL 92 68 94 71 / 30 30 20 20 CRS 93 71 96 73 / 40 40 20 20 TPL 95 73 98 75 / 40 40 20 20 .FWD...NONE.
Hazardous weather outlook, Jul 23, 5:30 AM CDT, 3 hours 6 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-241100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 530 AM CDT WED JUL 23 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR MAINLY ALONG AND EAST OF THE I-35 CORRIDOR THROUGH TONIGHT. CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY RAIN WILL BE THE MAIN WEATHER THREATS. HOWEVER...A FEW STORMS COULD BRIEFLY BECOME SEVERE ACROSS THE SOUTHEASTERN QUARTER OF NORTH TEXAS...GENERALLY EAST OF I-35 AND SOUTH OF I-20. HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH COULD ACCOMPANY A COUPLE OF THESE STORMS. A COLD FRONT BISECTED NORTH TEXAS...EXTENDING SOUTH OF A TYLER....TO STEPHENVILLE...TO ABILENE LINE BEFORE DAYBREAK. A FEW STORMS MAY BRIEFLY BECOME SEVERE ACROSS THE SOUTHEASTERN PART OF NORTH TEXAS WHERE THE INSTABILITIES WILL BE GREATEST. .DAYS TWO THROUGH SEVEN... THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY AND THURSDAY NIGHT. BRIEF HEAVY RAIN AND CLOUD TO GROUND LIGHTNING WILL BE THE MAIN WEATHER THREATS...THOUGH AN ISOLATED WIND GUST TO 60 MPH...AND QUARTER SIZE HAIL REPORT IS POSSIBLE. .SPOTTER CALL TO ACTION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON MAINLY ALONG AND EAST OF INTERSTATE 35 AND SOUTH OF INTERSTATE 20. 58
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 7:13 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 47 min |
| Jul 23, 7:27 AM CDT | Severe Thunderstorm Warning | FWD | Leon | 18 min |
| Jul 23, 9:29 AM CDT | Severe Thunderstorm Warning | FWD | Robertson | 61 min |
| Jul 23, 10:45 AM CDT | Severe Thunderstorm Warning | FWD | Milam | 60 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.